MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. MEISTER 16; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. MEISTER 16; PERIPHERAL GUIDE WIRE
Model Number WAMS-180-16ST
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that coating on an asahi meister 16 guide wire came of inside a concomitantly used progreat microcatheter (terumo) during an angiography for a mildly calcified 75% or less stenosis with moderate tortuosity in the prostatic artery.The peeled coating was not completely detached and was not left in situ it was informed that there were no adverse patient effects associated with this event and the patient was stable without issue after the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.The cause of the reported event could not be identified as the subject device had not been yet returned to the manufacturer.Based on the obtained informationk and referring to known similar events, it was presumed that frictional stress generated with guide wire manipulation might have been locally applied to the surface of the subject meister 16 guide wire while the lumen of the concomitantly used progreat microcatheter was reduced in size as the catheter shaft had been crushed or deformed due to anatomical conditions.Consequently, the polymer jacket of the subject meister 16 guide wire was peeled.Although it was concluded that the reported event was not attributed to the product quality, it was concluded that the polymer fragment was left in situ could not be completely ruled out as the affected device has not been returned yet.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] if this guide wire meets resistance or any anomaly during use, do not continue the manipulation.While paying much attention to possible complications, carefully withdraw the whole system.Observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.[malfunction and adverse effects] damage.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: 3009121749.Investigation result: the reported meister 16 guide wire was returned for investigation.The returned meister 16 guide wire was found deformed in a crank-like shape at approximately 230mm from the wire tip.The guide wire was bent at approximately 340mm from the wire tip.The polymer jacket of the guide wire was found torn at approximately 375-390mm from the distal end of the guide wire and distally gathered.Microscopic observation of the deformed segment found disarranged coils at approximately 230mm and 235mm from the wire tip.No such damage as torn polymer jacket was observed.Microscopic observation of the proximal side of the torn polymer jacket found a trace of ductile fracture and trace of fixture and torsion.Microscopic observation of the distal side of the torn polymer jacket found a trace of ductile fracture.The polymer jacket was distally gathered at approximately 4-10mm from its distal torn end and torn just distal to the distal end of the gathered polymer.The polymer jacket was again further distally gathered for approximately 3mm from the first distal torn end of the gathered polymer.Replication test: replication test was performed as per the known similar cases.An unused guide wire of the same brand was inserted into a torque device.The torque device was slightly loosened, rotated, and slid over the wire surface so that its chuck would scrape the wire surface.As a result, similar polymer jacket damage that was seen on the returned guide wire was observed on the sample guide wire.Lot history record review: lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Conclusion: based on the obtained information and investigation outcome, it was presumed that torsional stress and flexuous stress generated with guide wire manipulation might have been locally applied to the distal segment of the subject meister 16 guide wire while the distal segment of the guide wire was constrained due to vascular anatomy.Consequently, the guide wire coils were disarranged and the coiled segments of the guide wire were bent.As pushing manipulation was applied while the shaft surface of the guide wire was tightened and fixed by a torque device on the proximal side, the polymer jacket on the shaft was distally gathered.Eventually, tensional stress exceeding the product design limit was locally applied on the proximal shaft surface, causing the polymer jacket to undergo ductile fracture and subsequently torn off.Although it was concluded that this event was not attributed to product quality, it was concluded that the polymer jacket of the returned device was too severely damaged to rule out possibility that some polymer fragment could be left in situ.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] - if this guide wire meets resistance or any anomaly during use, do not continue the manipulation.While paying much attention to possible complications, carefully withdraw the whole system.- when torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.- always advance and withdraw the guide wire slowly.- observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.[precautions].- do not tighten the torque device excessively to the guide wire.Loosen the torque device before moving its position over the guide wire.Otherwise the guide wire may be damaged.[malfunction and adverse effects] - damage - kink - bend.

Brand Name
MEISTER 16
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key23663690
Report Number3003775027-2025-00245
Device Sequence Number16021195
Product Code DQX
UDI-Device Identifier04547327108317
UDI-Public(01)04547327108317(17)280331(10)250423A68A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWAMS-180-16ST
Device Lot Number250423A68A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age59 YR
Patient SexMale
Patient Weight88 KG